Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 35, NWS Paducah, KY

June 26, 2019Carter County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 26, 2019, 2:37 PM CDT for Carter County, Ripley County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2019, 2:37 PM CDT (19:37 UTC)
Expired
Jun 26, 2019, 8:30 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:13 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 26, 12:13 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1213 PM CDT Wed Jun 26 2019

.UPDATE...
Issued at 1213 PM CDT Wed Jun 26 2019

The AVIATION section has been updated for the 18Z TAF issuance.

UPDATE Issued at 933 AM CDT Wed Jun 26 2019

An MCV over southwest Missouri this morning will translate
eastward through the day and will likely provide a focus for
afternoon thunderstorm development over southeast Missouri and
southern Illinois. An increase in low and mid-level flow
associated with the MCV may allow for some storm organization,
and with the expected significant surface-based instability,
a few strong to severe storms will be possible. Damaging winds
and large hail will be possible, along with locally heavy
rainfall and lightning. Will update the HWO to reflect the
situation.

&&

.SHORT TERM...(Today through Friday night)
Issued at 150 AM CDT Wed Jun 26 2019

For today through tonight, a subtle mid level wave will move ESE
across the region today, as surface high pressure remains centered
just to our southeast. Enough moisture and instability along with
the wave should result in scattered showers and storms from midday
through early evening, best chances SEMO, southern IL, west KY.
Chances should end tonight with the loss of heating.

PoPs will remain in for Thursday, though slightly lower as H5
heights rise and ridging develops from the Ohio Valley back into the
Central Plains. H7/H4 DPVA should be enough for convection to get
going during the day. Dry Thursday night.

Friday through Friday night looks to be mainly dry. Cannot rule out
very isolated afternoon convection. But a decrease in overall
moisture should limit chances. Temperatures will generally be near
normal for late June. Friday will be on the hot side with highs in
the lower 90s most areas.

.LONG TERM...(Saturday through Tuesday)
Issued at 150 AM CDT Wed Jun 26 2019

An expansive upper level ridge will dominate the weather pattern
across a large portion of the central and southern U.S. from late
this week into early next week. This should act to keep the most
active weather well north of the region. The weakness in the ridge
shown by models yesterday is indicated perhaps a bit further south
today. As a result, it appears more likely that warm mid level
temperatures may effectively inhibit most convective updrafts
through much of the period. An isolated instability driven shower or
thunderstorm cannot be completely ruled out in the heat of each
afternoon. However, that chance (10 percent) appears too low to
mention over the weekend. The chance may begin to increase slightly
over mainly southeast Missouri on Monday, then area wide on Tuesday,
but still not any higher than 20 percent.

Temperatures through the period will be about as seasonable as can
be expected. Daytime highs should average in the lower 90s, with
nighttime lows in the lower 70s. With the humidity forecast, peak
heat indices should climb into the upper 90s to near 100 degrees
each afternoon.

&&

.AVIATION...
Issued at 1213 PM CDT Wed Jun 26 2019

An upper-level disturbance will touch off scattered to numerous
showers and thunderstorms over the western half of the region this
afternoon. They will not be terribly well organized, so will just
go with VCTS at KCGI and KPAH, and VCSH at KMVN. Will amend to add
prevailing TS when and where necessary. The disturbance will
linger over southeast Missouri tonight, and there is a decent
signal for convection straddling 12Z, mainly over KCGI and KPAH.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...08
LONG TERM...RJP
AVIATION...DRS
Hazardous weather outlook, Jun 26, 9:43 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
943 AM CDT Wed Jun 26 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
943 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this afternoon, mainly over
southeast Missouri and southern Illinois. The activity may spread
into southwest Indiana and west Kentucky by early evening. A few
strong to severe storms with damaging winds and large hail will be
possible. Locally heavy rainfall and lightning can be expected
with any thunderstorms this afternoon and evening. The
thunderstorms should dissipate with sunset.

Several points on area rivers remain in flood. Refer to the latest
statements and forecasts for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated thunderstorms are possible across all or part of the area
Thursday, as well as next Monday and Tuesday afternoons. The primary
storm related hazards include locally heavy rain, lighting, and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out over southeast Missouri and
southern Illinois this afternoon and evening.

DRS

In the hours before

Special weather statement, Jun 26, 1:52 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
152 PM CDT Wed Jun 26 2019

MOZ086-100-107>109-261945-
Butler MO-Carter MO-Wayne MO-Bollinger MO-Ripley MO-
152 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOLLINGER...EASTERN
CARTER...RIPLEY...WAYNE AND WESTERN BUTLER COUNTIES UNTIL 245 PM
CDT...

At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckhorn to near Piedmont to near Budapest
to 9 miles northwest of Dalton. Movement was southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms. Due to the slow movement of these storms, torrential
rainfall could produce up to one inch of rain within an hour.

Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Greenville, Sam A. Baker State
Park, Lake Wappapello State Park, Naylor, Ellsinore, Williamsville,
Hendrickson, Hunter, Brush Arbor, Lodi, Harviell, Budapest, Gatewood,
Milltown, Oxly, Fairdealing and Shook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

If on or near the Current River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3668 9112 3684 9083 3705 9091 3705 9078
      3727 9073 3727 9055 3732 9055 3731 9015
      3733 9014 3731 9011 3697 9031 3667 9041
      3650 9067 3650 9113
TIME...MOT...LOC 1851Z 303DEG 13KT 3738 9032 3718 9060 3680 9075 3652
9127

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:46 PM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall29 min
Jun 26, 6:58 PM CDTSevere Thunderstorm WarningPAHGraves47 min
Jun 26, 4:29 PM CDTSpecial Weather StatementPAHPerry46 min
Jun 26, 4:33 PM CDTSpecial Weather StatementPAHEdwards, Wayne42 min
Jun 26, 5:10 PM CDTSevere Thunderstorm WarningPAHJackson, Perry35 min
Jun 26, 5:15 PM CDTFlash Flood WarningPAHJackson, Perry2 hr
Jun 26, 5:33 PM CDTSpecial Weather StatementPAHWayne42 min
Jun 26, 5:42 PM CDTFlash Flood WarningPAHEdwards, Wayne6 hr
Jun 26, 6:04 PM CDTAreal Flood AdvisoryPAHFranklin, Williamson3 hr
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne44 min
Jun 26, 6:17 PM CDTSevere Thunderstorm WarningPAHAlexander16 min
Jun 26, 1:52 PM CDTSpecial Weather StatementPAHButler, Ripley, Wayne53 min
Jun 26, 2:14 PM CDTAreal Flood AdvisoryPAHCarter, Ripley, Wayne3 hr
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne31 min
Jun 26, 2:48 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley27 min
Jun 26, 2:55 PM CDTSpecial Weather StatementPAHWayne50 min
Jun 26, 3:14 PM CDTSpecial Weather StatementPAHButler, Ripley61 min
Jun 26, 3:25 PM CDTFlash Flood WarningPAHWayne3 hr
Jun 26, 3:44 PM CDTSevere Thunderstorm WarningPAHRipley31 min
Jun 26, 4:04 PM CDTAreal Flood AdvisoryPAHButler3 hr
Jun 26, 4:06 PM CDTSpecial Weather StatementPAHButler39 min
Jun 26, 5:21 PM CDTSevere Thunderstorm WarningPAHCape Girardeau27 min
Jun 26, 6:10 PM CDTAreal Flood WarningPAHCarter2 hr

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.